International Journal of Mathematics and Mathematical Sciences

International Journal of Mathematics and Mathematical Sciences / 2003 / Article

Open Access

Volume 2003 |Article ID 651376 | https://doi.org/10.1155/S0161171203211431

Janet Dyson, Rosanna Villella-Bressan, Glenn F. Webb, "A semilinear transport equation with delays", International Journal of Mathematics and Mathematical Sciences, vol. 2003, Article ID 651376, 16 pages, 2003. https://doi.org/10.1155/S0161171203211431

A semilinear transport equation with delays

Received26 Nov 2002

Abstract

An analysis is provided for a model of the blood production system based on a cell population structured by a continuous variable corresponding to the maturity of individual cells. Cell maturity is viewed as an indicator of increasing morphological development, ranging from the most primitive stem cells to the most mature differentiated cells. The analysis distinguishes two fundamental behaviors based on the nature of the initial state of the system: the first is a normal production of cells, when the initial state contains a sufficient supply of the least mature cells; the second is an abnormal production, when the initial state is deficient in the population of the least mature cells.

Copyright © 2003 Hindawi Publishing Corporation. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.


More related articles

 PDF Download Citation Citation
 Order printed copiesOrder
Views90
Downloads345
Citations

Related articles

We are committed to sharing findings related to COVID-19 as quickly as possible. We will be providing unlimited waivers of publication charges for accepted research articles as well as case reports and case series related to COVID-19. Review articles are excluded from this waiver policy. Sign up here as a reviewer to help fast-track new submissions.